Aspartame-induced granulomatous panniculitis

N. L. Novick

Research output: Contribution to journalArticlepeer-review

25 Scopus citations

Abstract

The low-calorie artificial sweetener, aspartame (NutraSweet; G.D. Searle & Co., Skokie, Illinois), a synthetic combination of aspartic acid and the methyl ester of phenylalamine, is currently used in many diet sodas, cereals, and chewing gums and as a substitute for granulated sugar. Although the Food and Drug Administration has approved aspartame for routine use (except in patients with phenylketonuria), its potential for toxicity remains controversial (1-4). This report describes the first confirmed case of aspartame-induced granulomatous panniculitis.

Original languageEnglish
Pages (from-to)206-207
Number of pages2
JournalAnnals of Internal Medicine
Volume102
Issue number2
DOIs
StatePublished - 1985
Externally publishedYes

Fingerprint

Dive into the research topics of 'Aspartame-induced granulomatous panniculitis'. Together they form a unique fingerprint.

Cite this